MAUDE Adverse Event Report: COOK INC Cook Spectrum; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC Cook Spectrum; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that the tip of guide wire holder from a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set was broken.The event was noted prior to patient contact.There are no reported adverse patient consequences.The device is reportedly available for evaluation, however it has not been received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
Additional information: brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.Corrected information: device was received on 23jun2017, after the initial report was submitted.Investigation - evaluation : a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set device was returned in opened, and unused condition.The tip of the wire guide holder was broken into two separate pieces.The wire guide dispenser material was lodged in the j-tip straightener; the fragment was removed in order to take measurements.The od of the snap on the dispenser and the id of the snap end of j-ip straightener measured within specification limits.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.The wire guide holder is introduced in the package during the packaging stage of the product.The j-tip straightener is snapped to the wire guide dispenser prior to shipping.The package is inspected for defects during the packaging and post sterilization stages.Based on the information provided, examination of the returned product, and the results of our investigation, the root cause for the broken tip is likely related to handling during the packaging, sterilization, transportation or storage of the device.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
Cook Spectrum
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6660053
Report Number1820334-2017-01362
Device Sequence Number750459
Product Code FOZ
UDI-Device Identifier00827002536005
UDI-Public(01)00827002536005(17)190204(10)6998017
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K033843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-UTLM-701J-RSC-ABRM-HC-RD-P
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date06/22/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1